I'm suffering muscle spasms that have occured since a lumbar puncture.I can stand or walk for about 5 minutes and the legs start spazzing .
My neurologist has me on 1ooomg vicidon every 4 hours for the pain,8mg's zanaflex every 4 hours and baclofen 5mg every 6 hours.I feel like a zombie in excrusiating (sp) pain.Nothing is stopping the spasms or pain ,it's been 11 days
My husband went off on the neurologist last evening,he called him and tried to get some sort of explanation on why and what went wrong.Thats when the neuro increased my meds.
Has anyone taken zanaflex and baclofen together?Both being muscle relaxers.
Hi, i take both zanaflex and baclofen. i take2mg of zanaflex in the morning and 6mg at bedtime, i take10 mg of baclofen 3 times per day. For pain, i take neurontin...800mg in the morning and 1200mg at night. I also take 2 klonopin at night (.5mg each) this is used for spasticity as well as pain. The national multiple sclerosis society does not use regular pain medications to treat MS pain as it is not a normal pain usually but nerve pain instead. They have found that drugs like neurontin work better. As far as the spasticity, the combination of the drugs works for me, and in order to prevent daytime drowsiness, the heaviest dose of each drug is taken at bedtime. Hope this helps.
Thanks for replying.I have tried several anti-seizure meds 7 or 8 and have had allergic reactions to them.The meds I'm currently on aren't stopping the spasms or denting the pain.they don't even make me drowsie,it would make sleeping easier.The muscle spasms and pain gets so unbearable that hubby wants to take me to ER.I keep holding him off.But there has been points that leg amputation sounds pretty good.My walking compacity has diminished,my legs will only support me for about 5 minutesand they give out.Starting to get frustrated.
I know when I started taking the Baclofen, 10 mgs 3 times a day did nothing for me. I now take 25 mgs 3 times a day and am still contemplating increasing the dosage. I don't know what your neuro said... but mine advised me to increase the dose every 7-10 days until I find what works for me. As we know, everyone is different. If your spasticity is really bad, more Baclofen might be needed (or the Zanaflex, which I don't know much about).
And another thing... you mentioned your legs don't support you for more than 5 minutes. I am not sure if this started after the LP or since the meds, but I do know that if you take too much Baclofen, your legs turn to jello. Again, I am not sure if this has been on going, or a possible side effect of the Baclofen/ Zanaflex... but I do hope you find relief! Good luck to you
I had made it over the hurdle of muscle spasms in October,I had regained my muscle strength back through physical therapy.I had the lumbar puncture 2 weeks ago.Before the puncture I was doing great.I only took the zanaflex 2 times a day.The zanaflex maximum dose recommendation is only 32 mgs per day.Thats what I take now.Right after the LP I started having severe muscle cramps.I told the neuro's nurse how bad they were and she reassured me that that can happen but they will go away,Well after 2 weeks they are still here and they are not subsiding.During the lumbar puncture the neurologist stated it wasn't going well and that he should of done it at the hospital under florascopic x-ray.I have had 2 prior back surgeries and he had to go through scar tissue.What should of been a 20 minute proceedure took almost an hour.His nurse (who is very sweet)had ask last week if I was angry with the DR..I reassured her I hold no anamosity towards the neurologist.I was quite aware of the proceedure and I could of insisted on the florascopic x-ray.
I'm just frustrated that I can't controll the spasms and my one good leg is the one being effected.The muscle strength has not diminished in my legs(which is great),its like my brain is telling them to move,but they don't.I have had problems losing my balance in the past,but now it's a new experience each time I stand up.I was so embarassed when my daughter and her fiance came in the other day,I was on the computer,I stood up to greet them,took 2 steps and down I went face first.Thank God it was on carpet.My daughter chuckling and this poor boy didn't know what to think.He was very polite gentleman and helped me up.As my once sweet and cute daughter is chuckling ,she ask well how many have you had to drink.She knows I don't drink.She apologized about giggling,but she is all to familar of what I go through.So we explained to the boy that what was going on.
If I could get the spasms and pain under control,I think I could function a little better.Now my muscle want to vibrate and buzz constantly,it has really gotten annoying.I feel as if some one has put an electric sander down my pants.
Since the LP I have gotten the sensation of wet spots on my rump and the back of my legs.I feel like a dog chasing it's tail,trying to see if I have actual wet spots on my jeans.And I really don't like it when I get that feeling under my leg brace.
Thanks curious 11 on the info on the baclofen,I am going to talk to the neurologist tomorrow.
Sorry about rambling,just frustrated.